Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 114, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 30, 2009, 3:12 PM EDT for Hunterdon County, New Jersey; Bucks County, Pennsylvania. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 30, 2009, 4:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Hunterdon County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:33 PM EDT | TSTM WND DMG | Frenchtown, NJ | TREE DOWN ON ROUTE 519 IN FRENCHTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 301912
SVRPHI
NJC019-PAC017-302015-
/O.NEW.KPHI.SV.W.0114.090630T1912Z-090630T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
NORTH CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TINICUM...OR 17 MILES SOUTH OF EASTON...AND MOVING NORTHEAST AT
30 MPH. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO
LIKELY WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FRENCHTOWN...SAND BROOK...SERGEANTSVILLE AND 6 MILES SOUTHEAST OF
MILFORD AROUND 320 PM EDT...
FLEMINGTON AROUND 325 PM EDT...
ANNANDALE...CLINTON AND 6 MILES SOUTHEAST OF HIGH BRIDGE AROUND 330
PM EDT...
WHITE HOUSE STATION AND LEBANON AROUND 335 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4059 7516 4075 7488 4070 7474 4057 7477
4050 7480 4043 7479 4036 7489 4036 7506
4051 7520
TIME...MOT...LOC 1911Z 235DEG 48KT 4044 7513
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:36 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 11:36 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1136 AM EDT TUE JUN 30 2009 .SYNOPSIS... LOW PRESSURE SITTING OVER SOUTHEASTERN CANADA CONTINUES TO USHER FRONTAL SYSTEMS THROUGH OUR REGION PROVIDING VERY UNSETTLED WEATHER. A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON AND EVENING BEFORE STALLING JUST TO THE EAST. MULTIPLE WAVES OF WEAK LOW PRESSURE WILL RIDE NORTHEASTWARD ALONG THE FRONT THROUGH THE REMAINDER OF THE WORK WEEK. THE FRONT THEN BEGINS TO MOVE OFFSHORE ON SATURDAY WITH A SHORT PERIOD OF HIGH PRESSURE FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FORECAST HAS BEEN UPDATED TO SHAVE THE POPS BACK SOME ACROSS THE NORTHWESTERN ZONES. THE EARLIER SHOWERS HAVE WEAKENED AND MOVED NORTHEAST OF THE AREA. THE NEXT BATCH IS ORGANIZING ACROSS CENTRAL PENNSYLVANIA ATTM AHEAD OF THE NEXT /STRONGER/ SHORT WAVE, AND THIS MAY CLIP THE NORTHWESTERN ZONES THROUGH THE MORNING. THERE CONTINUES TO BE SOME CLOUD TO GROUND LIGHTNING STRIKES INDICATED ACROSS CENTRAL PENNSYLVANIA, THEREFORE LEFT IN THE SLIGHT CHC OF THUNDER THIS MORNING ACROSS THE POCONOS. THE HOURLY GRIDS WERE ALSO UPDATED TO REFLECT THE LATEST CONDITIONS, AND THE SKY COVER WAS LOWERED ACROSS THE EASTERN HALF OF THE CWA FOR AWHILE THIS MORNING GIVEN SATELLITE IMAGERY. OTHERWISE, AN UPPER LEVEL JET IS THEN FORECAST TO MOVE ACROSS MD THIS AFTN, PUTTING ALL BUT THE EXTREME SOUTHERN PARTS OF THE AREA IN THE FAVORABLE FRONT RIGHT QUADRANT OF THE JET. THE AIRMASS WILL BE UNSTABLE OVER THE AREA TOO. MSAS HAS COMPUTED SURFACE BASED LIS IN THE -3C TO -6C RANGE OVER THE NORTHERN TIER OF COUNTIES IN PENNSYLVANIA AND NEW JERSEY. BREAKS IN THE CLOUDS OVER THESE ZONES WILL ONLY AIDE IN INCREASING THE INSTABILITY ALREADY PRESENT. CURRENT REGIONAL RADAR TRENDS SHOW A CONVECTIVE CLUSTER JUST TO THE NORTHWEST OF CARBON AND MONROE COUNTIES. STORMS EXTEND TO THE SOUTHWEST OF THIS AREA AND IT APPEARS AS THOUGH THESE POCKETS OF CONVECTION ARE TRYING TO ORGANIZE AS IT INGESTS JUICY AIR AROUND AND NEAR A THETA-E RIDGE. FCST TEMPS WERE BASED OFF OF MET SINCE IT WAS WARMER THEN THE MAV ESPECIALLY IN AREAS THAT HAVE LITTLE TO CLOUD COVER THIS MORNING. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... THE UPPER TROUGH OVER THE GREAT LAKES REGION CONTINUES TO MOVE SLOWLY ESE AND THE ENTIRE AREA IS UNDER CYCLONIC FLOW ALOFT WITH SHORT WAVES EMBEDDED WITHIN THE FLOW MOVING THROUGH THE REGION. THIS MEANS SHOWERS AND TSTMS LIKELY MOST AREAS EXCEPT A BIT MORE CHANCY SOUTH DUE TO THE TRACK OF SHORT WAVES FARTHER TO THE NORTH. FCST TEMPS WERE AGAIN BASED OFF THE MAV. && .LONG TERM /THURSDAY THROUGH MONDAY/... JUST WHEN IT SEEMS AS THOUGH SUMMER HAS MADE A COMEBACK WE GET STUCK IN ANOTHER RUT WITH A BLOCKING PATTERN IN PLACE. HOWEVER, WE WILL BE FORTUNATE ENOUGH TO SEE THE BLOCKING BEGIN TO BREAKDOWN DURING THE LATER PERIODS IN THE EXTENDED ALLOWING FOR MORE OF A ZONAL, FAST MOVING FLOW ALOFT. UNFORTUNATELY THE UNSETTLED WEATHER WILL PERSIST INTO THE FIRST HALF OF THE WEEKEND. HAVE DECIDED TO USE MORE OF THE ECMWF THAN THE GFS FOR THE EXTENDED GRIDS FOR CONTINUITY PURPOSES AND PER HPCS DISCUSSIONS. THE GFS SEEMS TO BE A LITTLE TOO AMPLIFIED SHOWING NUMEROUS CLOSED LOWS SKIRTING ALONG THE NORTHERN GREAT LAKES WHEREAS THE ECMWF IS NOT AS ROBUST WITH THESE FEATURES. THE QUASI-STATIONARY SURFACE LOW PRESSURE IN SOUTHEASTERN CANADA BEGINS TO PULL OUT ON FRIDAY BUT LEAVES A WEAK BAROCLINIC ZONE IN ITS WAKE ALONG THE EASTERN SEABOARD. MULTIPLE WAVES FORM ALONG THIS BOUNDARY, SOME CLOSE ENOUGH TO OUR REGION THAT WE MAY SEE CONVECTION AND SHOWERS POP-UP. IT IS NOT UNTIL SATURDAY THAT WE START TO DRY OUT SOME WITH WEAK MID-LEVEL RIDGING MOVING IN WHILE THE SURFACE HIGH PRESSURE SLIDES ACROSS FROM THE WEST. SKIES ACTUALLY START TO CLEAR OUT SOME WITH A NORTHWEST WIND PICKING UP AS THE PRESSURE GRADIENT TIGHTENS AND MIXING OCCURS DURING THE DAYTIME. IT LOOKS IT WILL BE A VERY PLEASANT EVENING TO CELEBRATE THE FOURTH. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. IT WILL BE UNSETTLED AT TIMES THE NEXT COUPLE OF DAYS AS AN EXPANSIVE LOW PRESSURE SYSTEM ABOVE THE SURFACE SITS OVER THE GREAT LAKES REGION. THERE WILL BE SPOKES OF ENERGY, ABOVE THE SURFACE AND AT THE SURFACE, ROTATING AROUND THIS FEATURE DURING THE COURSE OF THE NEXT SEVERAL DAYS. ONE WEAK FEATURE IS ROTATING AROUND THIS MAIN SYSTEM EARLY THIS MORNING AND WAS RESPONSIBLE FOR SOME LIGHT SHOWERS ACROSS PARTS OF EASTERN PENNSYLVANIA. THIS ACTIVITY HAS NOW EXITED TO THE NORTHEAST OF OUR AREA. THE CLOUDS ASSOCIATED WITH THIS FEATURE ARE MAINLY THE ALTOCUMULUS TYPE ALTHOUGH SOME SLIGHTLY LOWERED CEILINGS HAVE BEEN NOTED /STILL VFR/. A STRONGER WEATHER DISTURBANCE IS FORECAST TO CROSS THE AREA THIS AFTERNOON AND EARLY EVENING. THIS WILL PRODUCE SOME SHOWERS AND/OR THUNDERSTORMS WITH THE BEST CONCENTRATION ANTICIPATED FOR THE KABE AND KRDG AREAS. SOME OF THE ACTIVITY SHOULD SPREAD EASTWARD WITH TIME, HOWEVER COVERAGE IS A LITTLE MORE QUESTIONABLE WITH AN EASTWARD EXTENT. THEREFORE, WE WENT WITH A TEMPO GROUP AT KRDG AND KABE ONLY WITH THUNDER, AND A VCSH/CB MENTION FOR THE KPHL AREA TERMINALS. WE DECIDED TO LEAVE OUT ANY MENTION OF PRECIPITATION AT KMIV AND KACY AS IT MAY TAKE AWHILE FOR ANYTHING TO APPROACH THESE TERMINALS. THE EXCEPTION MAY BE IF SOMETHING DEVELOPS AND ORGANIZES ACROSS NORTHEASTERN MARYLAND AND THEN SLIDES EAST/NORTHEASTWARD MORE QUICKLY. THE LOCAL VISIBILITY AND CEILINGS WILL BE REDUCED DURING TIMES OF MAINLY HEAVIER SHOWERS/STORMS. THERE IS THE POTENTIAL THAT THE ACTIVITY COULD BE ACCOMPANIED BY GUSTY WINDS THIS AFTERNOON. THE DEW POINTS HAVE BEEN CREEPING UP SOME SO FAR, HOWEVER FOG IS NOT ANTICIPATED TO BE MUCH OF A CONCERN THIS MORNING. A MAINLY LIGHT AND VARIABLE WIND WILL TURN TO THE SOUTHWEST AND INCREASE SOME THROUGH THE AFTERNOON. JUST LIKE YESTERDAY, THERE COULD BE SOME GUSTS AGAIN BUT THESE ARE NOT ANTICIPATED TO BE VERY HIGH THEREFORE WILL STICK TO JUST SOME HIGHER SUSTAINED VALUES. THE PRESSURE GRADIENT LOOKS TO BE SUCH TO ALLOW FOR THE WIND TO SHIFT MORE TO THE SOUTH TO PERHAPS SOUTHEAST AT KMIV AND KACY. THIS MAY ALSO OCCUR AT KILG LATE IN THE AFTERNOON. OUTLOOK... A REPEATING WEATHER PATTERN WILL BE IN PLACE THROUGH ABOUT THURSDAY AS THE UPPER-LEVEL STORM SYSTEM APPROACHES AND KEEPS SOME PERIODIC DISTURBANCES MOVING THROUGH OUR AREA. THIS WILL RESULT IN SOME SHOWERS AND STORMS, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THERE MAY BE SOME FOG DEVELOPMENT AT NIGHT INTO THE EARLY MORNING HOURS, ESPECIALLY AT LOCATIONS THAT RECEIVE RAIN. THE FINAL FRONTAL BOUNDARY WITH THIS SYSTEM LOOKS TO CROSS OUR AREA LATE WEDNESDAY INTO THURSDAY, THEN A WEAK HIGH PRESSURE SYSTEM GRADUALLY APPROACHES FROM THE WEST FRIDAY AND SATURDAY. && .MARINE... A RATHER SLOW MOVING CLOSED LOW ACROSS THE GREAT LAKES REGION WILL MAINLY DOMINATE OUR WEATHER THROUGH ABOUT WEDNESDAY NIGHT. SPOKES OF ENERGY WILL ROTATE AROUND THIS CLOSED LOW, ALLOWING FOR THE CHANCE FOR SOME SHOWERS OR THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. IT APPEARS THAT FOR TODAY, MOST OF THE ACTIVITY MAY REMAIN OVER LAND BUT SOME OF THIS MAY GET INTO THE MARINE AREA LATER IN THE DAY AND THIS EVENING. A SOUTHERLY FLOW IS EXPECTED TO DOMINATE THROUGH WEDNESDAY, ALTHOUGH THE LAST OF THE SURFACE FRONTS IS FORECAST TO SWEEP ACROSS THE AREA LATE WEDNESDAY INTO THURSDAY. WHEN THIS OCCURS, THE SURFACE WINDS WILL TEND TO SHIFT TO THE WEST. THIS MAY NOT LAST LONG THOUGH AS THE PRESSURE PATTERN BECOMES SUCH THAT COULD ALLOW THE WINDS TO BACK TO THE SOUTHWEST AGAIN FOR A TIME. A WEAK AREA OF HIGH PRESSURE GRADUALLY APPROACHES FOR FRIDAY AND SATURDAY WITH A NORTHWESTERLY WIND OF ABOUT 10 KNOTS OR LESS ANTICIPATED. OVERALL, CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE ENTIRE PERIOD. THE SOUTHERLY WINDS MAY INCREASE SOME AT TIMES, ESPECIALLY WHEN SURFACE BOUNDARIES/TROUGHS MOVE THROUGH. THE FORECAST SOUNDINGS INDICATE THIS, HOWEVER THE PROFILE OF THE LOWER LEVELS OF THE ATMOSPHERE ARE FORECAST TO REMAIN STABLE ENOUGH TO KEEP THE STRONGER WINDS ABOVE THE SURFACE. THE WAVEWATCH GUIDANCE CONTINUES TO BE RATHER CONSISTENT, THEREFORE MINOR ADJUSTMENTS WERE MADE TO THE WAVE HEIGHT GRIDS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...STAUBER NEAR TERM...GORSE/HEAVENER SHORT TERM...STAUBER LONG TERM...HEAVENER AVIATION...GORSE MARINE...GORSE
Hazardous weather outlook, Jun 30, 1:16 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 116 PM EDT TUE JUN 30 2009 NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-011215- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 116 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY AND SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. DEZ001-002-MDZ008-012-015-019-020-NJZ013-014-016>027-011215- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 116 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY AND SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ003-004-011215- INLAND SUSSEX-DELAWARE BEACHES- 116 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED WEDNESDAY AND SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ANZ430-431-450>455-011215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 116 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED WEDNESDAY AND SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 30, 12:41 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1241 PM EDT TUE JUN 30 2009 NJZ007-PAZ054-055-062-301745- CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ- 1241 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE...NORTHAMPTON AND WARREN COUNTIES... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF BETHLEHEM...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ROSSLAND...BELFAST AROUND 100 PM...SAYLORSBURG...WIND GAP AROUND 115 PM...STROUDSBURG AND STORMVILLE AROUND 130 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL ALSO PRODUCE SMALL HAIL AROUND PEA TO DIME SIZE. ROBERTSON
Special weather statement, Jun 30, 1:42 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 142 PM EDT TUE JUN 30 2009 NJZ001-007-PAZ055-062-301845- MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ- 142 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORMS WILL AFFECT MONROE...NORTHAMPTON...SUSSEX AND WARREN COUNTIES... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY STRONG THUNDERSTORM 5 MILES EAST OF MOUNT POCONO...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR FLATBROOKVILLE...FIVE POINTS AROUND 200 PM...CRANDON LAKES...BRANCHVILLE AROUND 215 PM... HAINESVILLE AND HIGH POINT AROUND 230 PM. WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE WITH THIS STORM. A WARNING MAY BE NEEDED IF THIS STORM INTENSIFIES FURTHER. THERE ARE OTHER SCATTERED THUNDERSTORMS THAT WILL CONTINUE TO AFFECT THE REGION. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. TFG
Special weather statement, Jun 30, 1:45 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 145 PM EDT TUE JUN 30 2009 NJZ009-PAZ068-069-301845- BUCKS PA-HUNTERDON NJ-MONTGOMERY PA- 145 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON AND MONTGOMERY COUNTIES... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTH OF PHILADELPHIA...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR DUBLIN...BEDMINSTER AROUND 200 PM...TINICUM...PIPERSVILLE AROUND 215 PM...ERWINNA...FRENCHTOWN AROUND 230 PM...CLINTON AND GLEN GARDNER AROUND 245 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. IF YOU SEE THREATENING WEATHER, PLEASE SEEK SHELTER IMMEDIATELY. TFG
Special weather statement, Jun 30, 2:03 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 203 PM EDT TUE JUN 30 2009 NJZ001-007-301900- SUSSEX NJ-WARREN NJ- 203 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX AND WARREN COUNTIES... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF EASTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GREAT MEADOWS-VIENNA AROUND 215 PM...HOPE AROUND 230 PM...BLAIRSTOWN AROUND 245 PM...FLATBROOKVILLE AND FIVE POINTS AROUND 300 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. NIERENBERG
Special weather statement, Jun 30, 2:18 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 218 PM EDT TUE JUN 30 2009 DEZ001-MDZ008-012-PAZ067-070-301915- CECIL MD-CHESTER PA-DELAWARE PA-KENT MD-NEW CASTLE DE- 218 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...DELAWARE...KENT AND NEW CASTLE COUNTIES... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF READING TO 17 MILES SOUTHEAST OF LANCASTER TO 12 MILES EAST OF BALTIMORE...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR GLENMOORE...PUGHTOWN AROUND 230 PM...EXTON...LIONVILLE AROUND 245 PM...GRADYVILLE...MALVERN AROUND 300 PM...NEWPORT AND BOHEMIAS MILLS AROUND 315 PM. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:06 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex | 3 hr |
| Jun 30, 1:15 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 75 min |
| Jun 30, 2:31 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 44 min |
| Jun 30, 2:51 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 54 min |
| Jun 30, 3:13 PM EDT | Flash Flood Warning | PHI | Bucks, Montgomery | 114 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2009Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.